Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 30, 2004, 4:32 PM EST for Adams County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2004, 4:32 PM EST (21:32 UTC)
- Expired
- Mar 30, 2004, 5:00 PM EST
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Adams County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WUUS51 KILN 302132 SVRILN OHC001-302200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EST TUE MAR 30 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 500 PM EST... * AT 430 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL ADAMS COUNTY...OR ABOUT 21 MILES NORTHEAST OF MAYSVILLE...MOVING NORTHEAST AT 25 MPH. LARGE HAIL IS LIKELY WITH THIS STORM. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR MILLS... BLUE CREEK... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3883 8352 3870 8351 3877 8321 3897 8319
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:30 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 30, 3:30 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EST TUE MAR 30 2004 .SHORT TERM... UPPER TROUGH DROPPING INTO THE OHIO VALLEY IS BECOMING CUT OFF AS ADVERTISED ON MARCH 25 00Z MRF. MODELS ARE IN FAIR AGREEMENT AS THEY SPIN THE CUT OFF LOW ACROSS ILN CWA BY 00Z THURSDAY...THEN TO THE ATLANTIC COAST AT 00Z SATURDAY. AS TYPICAL WITH UPPER LOWS...WEATHER WILL CONTINUE TO BE UNSETTLED...ESPECIALLY UP UNTIL THE AXIS OF THE LOW CROSSES THE AREA WEDNESDAY EVENING. SURFACE MAP HAS WEAK BUT BROAD LOW CENTERED OVER SOUTHERN INDIANA. RADAR SHOWS SHOWERS AND A FEW THUNDERSTORMS IN RATHER SHALLOW 20KFT LAYER OF UNSTABLE AIR. MAIN LINE OF SHOWERS EXTENDS LIKE A SPOKE FROM THE SURFACE LOW CENTER ACROSS SOUTHWEST AND SOUTH CENTRAL OHIO. WE HAVE RECEIVED A COUPLE REPORTS OF SMALL HAIL AND ONE FUNNEL CLOUD REPORT BUT NO LARGE HAIL OR DAMAGE YET. WILL CONTINUE LIKELY POPS TONIGHT THROUGH WEDNESDAY. WILL KEEP MENTION OF THUNDER THIS EVENING. STILL LEAVING THUNDER OUT FOR WEDNESDAY WITH MOST SURFACE CONVERGENCE SOUTHEAST. CANT RULE OUT COLD AIR FUNNELS WEDNESDAY WITH COLD POOL ALOFT...LIGHT WINDS...COOL TEMPS AND SHOWERS...ALONG WITH SUFFICIENT LOW LEVEL INSTABILITY. POPS WILL DECREASE TO CHANCE THURSDAY AS UPPER LOW GRADUALLY MOVES EAST. TEMPS: LOWERED SLIGHTLY FROM PREVIOUS FORECAST WITH NORTHERLY FLOW COMING ON BACK SIDE OF LOW...AND LOTS OF LOW LEVEL MOISTURE TO BLOCK THE SUN. .LONG TERM (FRI THRU NEXT TUE)... VERY BLOCKY PATTERN WILL BE THE RULE WITH LARGE H5 CUTOFF LOW AND ASSOC SFC LOW OVER FCST AREA TO BEGIN THE FCST PERIOD. WL CONT CHC OF SHWRS UNDER THE INFLUENCE OF THIS SYS FRI. FLO TO TRANSITION WITH UPR LO SLIDING OFF THE E CST AS RDGG BLDS INTO OH VLY FROM THE NW. THIS HI WL DOMINATE THE WX THRU THE WEEKEND INTO EARLY NEXT WEEK PROVIDING FAIR WX. NEXT CHC FOR RAIN LOOKS TO BE WED/WED NIGHT JUST BEYOND FCST PERIOD AS NEXT UPR LO IS CARVED OUT OVR THE GRTLKS. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && CONIGLIO/RANDALL
Hazardous weather outlook, Mar 30, 5:20 AM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EST TUE MAR 30 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301220- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 521 AM EST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.